Discussions that mention zonegran

Epilepsy board


Hi Ishy, Being tired can be a side effect of any anti-epilepsy drug(AED). I took Tegretol XR with Dilantin years ago. I was on so much that I would take it and an hour later I was leaning over the toilet. I don't know if it was the dose or a sensitivity to the AED. How long have you been taking these AEDs? You may get used to them after some time. Epilepsy also causes depression in many people who have it. I get depressed at times. I can't let all the time because I've been epileptic too long. The worst times are after seizures for me. I've read that if depression gets too bad you should talk to your doctors about an anti-depressant. I don't know if you would want to with the other drugs you take . I'm in the same boat somewhat. I have a heart condition diabetes and a blocked artery in my neck. I take insulin(diabetes), Neurontin(blood thinner), Altace(high blood pressure), Dilantin, Zonegran and Lamictal. I think that sometimes you end up with so many different drugs the doctors don't really know how they will effect each other. Talk to your neurologist or epileptolgist about the problems including depression and sleeping too much. Good luck and I wish you well
Jeff